What does sun poisoning look like?

Discussion in 'Lawn Mowing' started by David Haggerty, Apr 19, 2008.

  1. My son & partner started turning blood red on his forehead, cheeks and nose. On his hands where he'd been running the walk behind his hands looked red and puffy. They looked like an inflated rubber glove. They stung, but not his face. Our WB is a Toro T-bar so his hands were flat out in the sun.
    He wondered if it may have been from the anitbiotic he was taking. He looked on the bottle and sure enough it warned to stay out of the sun!

    Has anyone experienced this? How long will it last? Can anything be done to relieve it? Benadryl or anything?

    He tried working with golves on yesterday. But as soon as it warmed up he had to get back into the air conditioning.

    What can you tell me?
  2. AI Inc

    AI Inc LawnSite Fanatic
    Posts: 25,392

    Keep him out of the sun for the weekend. long sleeve shirt and sunscreen next week.
  3. ALC-GregH

    ALC-GregH LawnSite Fanatic
    from PA
    Posts: 7,053

    and lots of it......
  4. Thanks for the replies. That was pretty much the plan. I saw him putting on sun block. He was putting little dots on his fingertips and rubbing it on so he wouldn't get too greasy. I said nooo, you have to use your palm full!

    I'll get him some Bullfrog aerosol for next week. It works! I tested it on my bald head in Florida last winter. Coppertone has an aerosol too. They're better than lotions. They don't sweat off and run into your eyes as bad.
  5. progressivelawncare

    progressivelawncare LawnSite Member
    Posts: 51

    the thing with the hands happens to me and i found that it is when i take asprin turns out i am allergic. my dad is also and his forehead swells like my hands do. see if he has taken any asprin medications.
  6. lawnwizards

    lawnwizards LawnSite Silver Member
    Posts: 2,434

    i had to wear a long sleeve t-shirt the other day and i swear it was cooler than wearing a short sleeve.
  7. kleankutslawn

    kleankutslawn LawnSite Bronze Member
    Posts: 1,185

    stay out of the sun for a while
  8. Ooomwizard

    Ooomwizard LawnSite Senior Member
    from atlanta
    Posts: 296

    Heatstroke maybe but most propbably the anitbiotic. Drugs often say stay out of the sun.
  9. Thanks again for the replies. I just got back from his home. He still looks red and puffy, but only half as bad as yesterday. At this rate he will be OK by monday.

    It was hard enough to get him to go to the doctor for his sore throat. After this he will probably never go back to the doctor.

    I just picked up some Coppertone Ultra Sweatproof aerosol and some zink oxide. It'll probably actually be easier to get him to use sunblock after this. He used to tell me "I want to get a tan." I try to tell him if you work in the sun all day every day you're going to tan!
  10. 44DCNF

    44DCNF LawnSite Bronze Member
    Posts: 1,460

    If the drug says stay out of the sun, I would stay out of the sun. There are two types of reactions and one could cause damage to the immune system, making him succeptible to future allergic reactions to sun exposure. If it is doing this to his skin, imagine what it can do to the eyes. If he must work before he finishes the course of drugs I would say cover up entirely and wear polarized sunglasses. Best wishes for a speedy recovery.

Share This Page